MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL LARGE BORE CATHETER; CATHETER, ASPIRATION CATHETER

MEDOS INTERNATIONAL SARL LARGE BORE CATHETER; CATHETER, ASPIRATION CATHETER
Catalog Number IC71132UG
Medical Device Problem Codes Material Twisted/Bent (2981); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 10/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).Section a1.Patient identifier: (b)(6).Section d2b: procode is nry/qjp.The device was not received for analysis; therefore, no product investigation can be performed and the reported failure could not be evaluated.A manufacturing record evaluation was performed for the finished device 31054024 number, and no non-conformances related to the malfunction were identified.Catheter kinking/damage during clinical use is a known and common occurrence occurring during angiography and is typically related to anatomy, technique, skill, and vessel tortuosity.The instructions for use cautions users to inspect for kinks and bends, or other signs of damage prior to and during use.Any product with damage is not to be used.If the operator encounters kinking or damage during use, they are clinically trained to immediately discontinue manipulations and remove the product.Therefore, the potential for patient injury/death occurring as a result of kinking or bend type damage is remote.Additionally, interference or friction between devices is a known occurrence.Removal and exchange of devices is common routine practice in endovascular procedures.If resistance is encountered, the system being inserted should be withdrawn as a unit to prevent injury.In this case, it is done without loss of cerebral target position.This is a common practice during procedures and is recommended in product ifu¿s.Since the vast majority of diagnostic and interventional angiographic procedures utilize multiple device exchanges, an increased potential for patient injury is remote.In this case, it was reported the device deficiency did not result in patient harm, therefore, this does not meet us fda reporting criteria.Arterial occlusion is a known potential complication associated with the use of the embovac study device and is mentioned in the instructions for use (ifu) as such.The principal investigator assessed the event of ¿reocclusion of l m1¿ as not related to the study device and procedure; however, the clinical event committee (cec) adjudication deemed the events as ¿possibly related¿ to the large bore catheter.Based on this assessment, the correlating relationship between the events to the used embovac study device cannot be ruled out entirely.Additionally, the event was assessed as serious adverse event, and the event required prolonged hospitalization and medicinal treatment.Based on the assessment of the clinical event committee (cec), this event does meet us fda reporting criteria under 21 cfr 803 with a classification of ¿serious injury,¿ with an awareness date of 24-jun-2025.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported via the excellent study (cnv_2017_02), a 61-year-old male (subject (b)(6)) with a medical history of hyperlipidaemia and hypertension, and active smoker, presented with an unwitnessed stroke on an unknown date and time.The patient was then presented to the treating hospital on (b)(6) 2023, time unknown, where ct imaging confirmed an ischemic stroke.Intravenous tissue plasminogen activator (tpa) was not administered at the time of stroke presentation.The suspected origin of the embolism was ¿small-vessel disease.¿ the patient¿s baseline nihss score was 11 and modified rankin scale (mrs) score of ¿0- no symptoms.¿ on (b)(6) 2023, the patient underwent an endovascular mechanical thrombectomy using an 132cm embovac large bore 71 catheter (ic71132ug/ 31054024) for occlusions at the m1 and m2 segments of the right middle cerebral artery (mca).The pre-pass mtici score was 0.The first two passes were made using a direct contact aspiration device alone at the m1 right occlusion site, which resulted in a mtici score of 2b, with clot retrieval for the 1st pass only.The third pass was made at the m2 right occlusion site, which resulted in a mtici score of 2b, with no clot retrieval.During the procedure, a guidewire was used, but the brand was not specified.A 0.035 zoom 35 microcatheter was also used.There was a device deficiency during the procedure.The embovac catheter ¿was inadvertently bent due to resistance following the first pass causing it to kink.A new lbc was then pulled and utilized.¿ the event occurred during ¿post deployment of the device/after attempted aspiration with the device.¿ the event was classified as a use error.No adverse event resulted from the device deficiency.The patient¿s 24-hour post-procedure nihss assessment score was 8.On (b)(6) 2023, the patient experienced the event of ¿right m1 occlusion,¿ which was made known to the site on the same day and to the sponsor on (b)(6) 2023.The principal investigator (pi) assessed this event as serious, severe in severity, and as not related to the embotrap iii study device, not related to the embovac large bore catheter, and not related to the primary surgical procedure.The event was treated with medication.The event required hospitalization; the patient was admitted on (b)(6) 2023, and the patient¿s discharge date was on (b)(6) 2023.The outcome is recorded as ¿unknown,¿ with no end date listed.One (b)(6) 2024, the patient was discharged home for self-care, with an nihss score of 4 and an mrs score of ¿3-moderate disability.Requires some help, but able to walk without assistance.¿ additional/modified information was received on 24-jun-2025.Summary: on 19-jun-2025, a clinical event committee (cec) adjudication for the adverse event of ¿mca reocclusion¿ was received.The relationship of event to the embotrap study device was assessed as ¿not related,¿ the relationship of event to the study procedure, and to large bore catheter were assessed as ¿possibly related.¿ the event required in-patient hospitalization or prolonged hospitalization.The cec adjudicated event term was updated from ¿right m1 occlusion¿ to ¿mca reocclusion.¿ it was further commented, ¿event occurred day 7.¿.

Brand Name
LARGE BORE CATHETER
Common Device Name
CATHETER, ASPIRATION CATHETER
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22360095
Report Number3008114965-2025-00661
Device Sequence Number18319369
Product Code DQY
UDI-Device Identifier10886704082378
UDI-Public(01)10886704082378(17)240930(10)31054024
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K191237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Catalogue NumberIC71132UG
Device Lot Number31054024
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2025
Initial Report FDA Received Date06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRACSTAR LONG SHEATH; ZOOM 35 MICROCATHETER
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age61 YR
Patient SexFemale
Patient Weight53 KG
Patient EthnicityNon Hispanic
Patient RaceWhite